Jump to content

Photo

Success Only After Second Course


3 replies to this topic

#1 leonidas29

leonidas29

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 09-July 08

Posted 20 April 2010 - 11:25 AM

Hey all

I remember using this forum for some great help so I just wanted to update on how everything went. I had chronic moderate acne for years, ranging from severe, scarring acne to mild acne. I hadn't had clear skin in over 5 years. I was supposed to be on accutane for 6 months. I started out optimistic, I had read a lot of hopeful stuff on the forums. It got worse the first month, better the second, then after that worse again and stayed very bad. Because accutane didn't seem to be working, I was on for 8 months. At the 6th month point, the dermatologist was shocked at my skin, seeing as all of his other patients had been clear at that point.

Month 1: 20mg / day
Month 2: 30mg / day
Month 3-8: 80mg / day

(80mg was about 1mg/kg).

Unfortunately the first tme accutane basically failed me. I went in with moderate acne, during accutane my acne fluctuated from mild to severe, but was generally moderate-severe. However, once I got off accutane my acne did improve slightly to mild-moderate.

Disappointed, about 6 months later I asked to try again, when I still had moderate acne. This time I was on 80mg (1mg/kg) for 5 months and saw improvement much faster. After 3 tough months, my skin cleared and for about 8 months now has been excellent.

In the end, I'm really glad I was on it and now my skin is excellent.

Some key points:
-Don't listen to people on here who say you are guaranteed to see results with a few weeks or months on accutane. I read a lot of that and got really saddened when it made my acne worse even in my 7th month of my 1st accutane course.
-You might need to take it a 2nd time. I don't know the exact statistics, but a shorthand I remember is that accutane helps for 90% of patients, and of that 10% who try again, it helps 90% of them. I was in that second group - it sucks but it ended up working out.
-Accutane is pretty tough toward the end of the courses- it made my skin really really red (people frequently asked if something was wrong) except the skin around my eyes (causing white rings on a red face), made me tired, sore joints, dryness, etc.
-Acne really got me down. Some people say don't be so superficial, etc. Well I agree, but I don't really think that is realistic. It is important to have skin you are happy with. It got me down to have bad skin and it really hurt me academically and socially. You don't have to pretend you don't have it or ignore it.
-Changing pillowcases VERY frequently (like every night) helped a lot - use towels over the pillowcase if you don't have enough pillowcases.

Best of luck everyone.

Edited by leonidas29, 20 April 2010 - 11:31 AM.


#2 blueasyou

blueasyou

    Junior Member

  • Members
  • Posts & Likes
    Posts: 54
    Likes: 0
About Me
  • Gender:Female
  • Joined: 07-April 10

Posted 20 April 2010 - 12:43 PM

Thanks for the update. I'm really glad the second course worked so much better for you and that you're clear now. That's very encouraging. smile.gif

#3 spidermanforever

spidermanforever

    Member

  • Members
  • Posts & Likes
    Posts: 107
    Likes: 0
About Me
  • Joined: 28-June 12

Posted 04 December 2012 - 05:03 PM

thanks for this

#4 zhfac

zhfac

    Sylvia, get your head out of the oven.

  • Veteran Members
  • Posts & Likes
    Posts: 104
    Likes: 5
About Me
  • Gender:Male
  • Location:Canada
  • Joined: 28-June 08

Posted 04 December 2012 - 09:43 PM

-Delete-

Edited by zhfac, 04 December 2012 - 10:13 PM.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users